Alert archive / Kansas / Flash Flood Warnings in 2025

Flash Flood Warning 9, NWS Hastings, NE

July 21, 2025Osborne County, Rooks County, Kansas

NWS Hastings, NE issued this flash flood warning at Jul 21, 2025, 5:57 PM CDT for Osborne County, Rooks County, Kansas. It was in force for 6 hr. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2025, 5:57 PM CDT (22:57 UTC)
Expired
Jul 21, 2025, 11:45 PM CDT
In force
6 hr
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Flood severity
None

Counties Osborne County, KS, Rooks County, KS

The radar

The Grand Island radar (KUEX), 124 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 6:46 PM CDTFLASH FLOODPlainville, KSReport from dispatch. Most roadways in town are covered with water as deep as 2 feet in parts. The worst of which is generally along the east part of town and along Highway 18.
Jul 21, 8:54 PM CDTRAIN 5.184 E Plainville, KSAmbient Weather Station.
Jul 21, 8:55 PM CDTRAIN 3.4310 Ene Natoma, KSKKSWALDO41.
Jul 21, 8:56 PM CDTRAIN 3.3313 Ssw Osborne, KS
Jul 21, 10:00 PM CDTRAIN 37 Ne Plainville, KS
Jul 21, 11:40 PM CDTRAIN 2.547 Ene Natoma, KSPersonal Weather Station reports 2.54 inches of rain. Storm total through midnight.
Jul 21, 11:42 PM CDTRAIN 2.954 N Natoma, KSPersonal Weather Station reports 2.95 inches of rain. Storm total through midnight.
Jul 21, 11:43 PM CDTRAIN 3.126 S Alton, KSPersonal Weather Station reports 3.12 inches of rain. Storm total through midnight.
Jul 21, 11:45 PM CDTRAIN 2.815 Nw Natoma, KSPersonal Weather Station reports 2.81 inches of rain. Storm total through midnight.
Jul 21, 11:47 PM CDTRAIN 2.29Codell, KSPersonal Weather Station reports 2.29 inches of rain. Storm total through midnight.
Jul 21, 11:48 PM CDTRAIN 2.651 Wnw Codell, KSPersonal Weather Station reports 2.65 inches of rain. Storm total through midnight.
Jul 21, 11:50 PM CDTRAIN 8.55 Nne Plainville, KSReport on Social Media of 8.5 inches of rain northeast of Plainville.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 953 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -125 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
953 J/kg
Mixed-layer CIN
-303 J/kg
Mixed-layer LCL
1750 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-125 m²/s²
0-3 km storm-relative helicity
-72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

687 
WGUS53 KGID 212257
FFWGID
KSC141-163-220500-
/O.NEW.KGID.FF.W.0009.250721T2257Z-250722T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Hastings NE
557 PM CDT Mon Jul 21 2025

The National Weather Service in Hastings has issued a

* Flash Flood Warning for...
  Western Osborne County in north central Kansas...
  Southeastern Rooks County in north central Kansas...

* Until midnight CDT tonight.

* At 557 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 3 inches of rain have 
  fallen. Additional rainfall amounts up to 3 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, highways,
           streets and underpasses as well as other poor drainage
           and low-lying areas.

* Some locations that will experience flash flooding include...
  Plainville, Natoma, Alton and Codell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3929 9932 3957 9887 3957 9872 3931 9872
      3913 9876 3913 9936 3921 9935

FLASH FLOOD...RADAR INDICATED

$$

Mangels
3 follow-up statements
748 
WGUS73 KGID 212349
FFSGID

Flash Flood Statement
National Weather Service Hastings NE
649 PM CDT Mon Jul 21 2025

KSC141-163-220500-
/O.CON.KGID.FF.W.0009.000000T0000Z-250722T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Osborne KS-Rooks KS-
649 PM CDT Mon Jul 21 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT 
FOR WESTERN OSBORNE AND SOUTHEASTERN ROOKS COUNTIES...

At 649 PM CDT, local law enforcement reported thunderstorms 
producing heavy rain in and near Plainville, KS. Between 1 and 5 
inches of rain have fallen. Additional rainfall amounts up to 2 
inches are possible in the warned area. Flash flooding is already 
occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Law enforcement reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Plainville, Natoma, Alton and Codell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3929 9932 3957 9887 3957 9872 3931 9872
      3913 9876 3913 9936 3921 9935

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Mangels
338 
WGUS73 KGID 220134
FFSGID

Flash Flood Statement
National Weather Service Hastings NE
834 PM CDT Mon Jul 21 2025

KSC141-163-220500-
/O.CON.KGID.FF.W.0009.000000T0000Z-250722T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Osborne KS-Rooks KS-
834 PM CDT Mon Jul 21 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT 
FOR WESTERN OSBORNE AND SOUTHEASTERN ROOKS COUNTIES...

At 834 PM CDT, local law enforcement reported flooding due 
thunderstorms that produced heavy heavy rain in eastern Rooks and 
western Osborne Counties. Between 1 and 5 inches of rain have 
fallen. Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Law enforcement reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Plainville, Natoma, Alton and Codell.

Much of the runoff will flow down the Paradise Creek in southern 
Rooks and Osborne Counties, possibly impacting Natoma late tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3929 9932 3957 9887 3957 9872 3931 9872
      3913 9876 3913 9936 3921 9935

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Mangels
798 
WGUS73 KGID 220445
FFSGID

Flash Flood Statement
National Weather Service Hastings NE
1145 PM CDT Mon Jul 21 2025

KSC141-163-220455-
/O.CAN.KGID.FF.W.0009.000000T0000Z-250722T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Osborne KS-Rooks KS-
1145 PM CDT Mon Jul 21 2025

...FLASH FLOOD WARNING IS CANCELLED FOR WESTERN OSBORNE AND 
SOUTHEASTERN ROOKS COUNTIES...

The coverage and intensity of rain continues to decrease, but runoff 
will continue to cause flooding issues over Rooks and Osborne 
Counties into Tuesday. A Flood Warning remains in effect for this 
area. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 300 AM CDT for portions of 
north central Kansas and south central Nebraska.

&&

LAT...LON 3929 9932 3957 9887 3957 9872 3931 9872
      3913 9876 3913 9936 3921 9935

$$

Mangels

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 4:18 PM CDT, 1 hour 39 minutes earlier. Its key messages:

  • A few scattered strong to marginally severe storms this afternoon could bring locally heavy rainfall, hail up to quarter size and wind gusts near 60 MPH. A marginal risk of severe weather (level 1 of 5) is in place across much of the area.
  • A flood watch remains in effect until midnight tonight for a few of our southeastern Nebraska counties and Smith and Jewell counties in Kansas.
  • Heat Indices from 100-107 degrees will be possible Tuesday afternoon. A Heat Advisory across the full area remains in effect until 8PM Thursday.
  • A cold frontal passage early Thursday will drop temperatures before a likely more robust wave of heat arrives Saturday through at least next Monday.
  • A few storms could develop ahead of the cold front Wednesday afternoon to night (40-60% chances).
Area forecast discussion, Jul 21, 4:18 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
418 PM CDT Mon Jul 21 2025

.KEY MESSAGES...

- A few scattered strong to marginally severe storms this afternoon
could bring locally heavy rainfall, hail up to quarter size and
wind gusts near 60 MPH. A marginal risk of severe weather (level 1
of 5) is in place across much of the area.

- A flood watch remains in effect until midnight tonight for a few
of our southeastern Nebraska counties and Smith and Jewell counties
in Kansas.

- Heat Indices from 100-107 degrees will be possible Tuesday
afternoon. A Heat Advisory across the full area remains in effect
until 8PM Thursday.

- A cold frontal passage early Thursday will drop temperatures
before a likely more robust wave of heat arrives Saturday through at
least next Monday.

- A few storms could develop ahead of the cold front Wednesday
  afternoon to night (40-60% chances).

&&

.DISCUSSION...
Issued at 417 PM CDT Mon Jul 21 2025

...Tonight and Tuesday...

A few storms early this morning, developed way ahead of schedule
along a line of convergence left from storms last night across
northeastern Kansas. These morning and early afternoon storms have
keep clouds in place longer than what was originally anticipated
for the day, limiting highs a tad below what was expected (low 90s
to low 100s). In addition these storms, mainly crossed through our
Kansas and our southeastern Nebraska areas, locations that were
originally expected to see the warmest temperatures across the full
area. In all, conditions across a good portion of the area may fall
just short of Heat Advisory criteria this afternoon. The advisory
will still run through 7PM Tuesday to account for warming
temperatures tomorrow afternoon. However, if storms tonight
redevelop late and stay later into early Tuesday morning, such as
with what happens today, the heat for tomorrow could also be
impacted to a degree.

The potential for a few more developing storms later this evening
remain on the table of possibilities (20-30% chances). The main
uncertainty that lies is how much instability is still left from
across our southeastern areas. On satellite, our western Kansas as
well as much of our western Nebraska areas have seen some clearing
as storm move east. If the sun's heating is able to recharge
afternoon instability across these places, the potential for a few
additional storms this evening may still be possible. Though storms
may be able to pop up anywhere tonight, the better chances will
generally start in the southwest and will move towards the northeast
through the evening/night.

In the case that a few more isolated storms do redevelop this
evening, the severe potential also remains for a few strong to
marginally severe storms. The main hazards would be gusty winds up
to 60 MPH, hail up to the size of quarters and locally heavy
rainfall. The SPC severe weather outlook keeps much of the area in a
Marginal risk of severe weather (level 1 of 5). In addition to the
severe risk, a Flash Flood watch has been issued for a few of our
southeastern Nebraska counties and Smith and Jewell counties in
Kansas. Any additional storms across our southeastern areas this
evening, on top of the precipitation that these places have already
received today, could cause some minor flooding. The WPC included
our southeastern areas into the slight risk (15% chance) excessive
rainfall outlook.

Assuming that precipitation and storm coverage remains on the more
limited side of things tonight, the extent of cloud coverage Tuesday
should be limited. This will allow solar heating as well as steady
15-20 MPH southerly warm air advecting flow, raise temperatures up
to the mid 90s to low 100s. The warmest temperatures should
naturally lie towards the south, peaking between 4 and 6 PM in the
afternoon. Heat index values are expected to raise into the 100s and
up to 107 degrees across the full area, generally warmest towards
the northeast where dewpoints are greater (up to the mid 70s). The
area-wide Heat Advisory is set to run through 7PM Tuesday evening. A
Moderate (level 2 of 4) to Major (level 3 of 4) Heat Risk covers the
full area, highlighting the potential for this heat to impact the
most sensitive individuals as well as anyone without an effect
cooling/hydration source.

Wednesday though Friday...

The strengthening of the eastern to central U.S. ridge will be
temporarily halted Wednesday and Thursday as a shortwave trough
passes over the Northern Plains. This disturbance will be responsible
for cooling temperatures down some (around 10 degrees) as a weak cold
front dips into the area early Thursday. Highs by Thursday will be
expected to drop down to the mid 80s to mid 90s. The steady
southerly flow will be bent northeast Thursday when the front passes
through. In addition, a weak embedded upper-level low, currently
centered over the Texas/Mexico border, should also pass just to our
southeast on Thursday. The onset of this disturbance/frontal passage
could help stir up some scattered storms Wednesday night (40-60%
chances), a few of which may have the potential to become severe.
There does not appear to be enough agreement between models to
provide much more confidence in location or threat assessment at
this point in time.

Saturday and Beyond...

A likely more aggressive wave of heat is expected to take shape again
starting Saturday. The ridging over the Central Plains will be
expected to strength in magnitude over the weekend, brining
regional subsidence. This sinking air should limit precipitation
chances overall, though a few storms could still be able to find a
way to break out each day. This is why a few 15-30% PoPs have been
sprinkled across portions of the area. It is more likely that the
majority of the area will stay fairly dry with little in terms of
precipitation totals. Rising temperatures aided from both solar
heating from mostly clear skies and diabatic heating from the
building ridge, will send highs back up into the 90s and low 100s
Saturday through at least next Monday. Heat index values should
additionally crest over 100 degrees each afternoon during this time
period.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1231 PM CDT Mon Jul 21 2025

For KGRI/KEAR Airports:

A few storms popping up south of the terminals today, could
meander north and into the southern vicinity of the airports.
These storms should mainly stay south of the airports, though
there is some potential that a brief storm could still pass
over in the afternoon or evening hours. The best chances fall
before 7z. Broken ceilings are expected to remain through the
day, lifting out of MVFR conditions within the next few hours.
A rogue afternoon to evening storm could bring in a few lower
cumulus that could force ceilings back down to MVFR levels for a
few additional hours today. Winds will stay southeasterly this
afternoon and night between 10-15MPH with a few gusts up to 20
MPH possible.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...Heat Advisory until 8 PM CDT Tuesday for NEZ039>041-046>049-
     060>064-072>077-082>087.
     Flood Watch until midnight CDT tonight for NEZ075>077-084>087.
KS...Heat Advisory until 8 PM CDT Tuesday for KSZ005>007-017>019.
     Flood Watch until midnight CDT tonight for KSZ006-007.

&&

DISCUSSION...Stump
AVIATION...Stump
Hazardous weather outlook, Jul 21, 1:43 PM CDT, 4 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
143 PM CDT Mon Jul 21 2025

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
221845-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
143 PM CDT Mon Jul 21 2025

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...This Afternoon and Tonight.

A few storms primarly south of I-80 today, could bring some
concentrated areas of heavy rainfall. A few of these storms will
have the potential to become severe with hail up to quarter size
and gusts up to 60 MPH possible. A Flash Flood Watch is in effect
through midnight tonight for southeastern portions of nebraska
including Smith and Jewell counties in Kansas. Please refer to the
watch statement for additional information.

A Heat Advisory is in effect today for heat index values that
will range from 100 to 108 degrees in the late afternoon and
early evening hours.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A Heat Advisory has been issued for Tuesday with heat indices up
to 105 degrees. Though not quite as hot, heat index values on
Wednesday will still be around 100 degrees.

While there are several chances for thunderstorms in the forecast
later in the week, the best chance for storms will be Wednesday
night through Thursday night when a weak cold front moves through
the area. A few strong to marginally severe storms may occur.

Heat index values could top 100 degrees again next weekend.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Stump

In the hours before

Special weather statement, Jul 21, 4:46 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Hastings NE
446 PM CDT Mon Jul 21 2025

KSZ006-007-NEZ085-086-212230-
Jewell KS-Smith KS-Nuckolls NE-Webster NE-
446 PM CDT Mon Jul 21 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JEWELL...
NORTHEASTERN SMITH...SOUTHERN WEBSTER AND SOUTHWESTERN NUCKOLLS
COUNTIES THROUGH 530 PM CDT...

At 446 PM CDT, Doppler radar was tracking a strong thunderstorm near
Red Cloud, or 38 miles south of Hastings, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Guide Rock around 500 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3992 9862 4007 9867 4019 9827 3995 9820
      3989 9840
TIME...MOT...LOC 2146Z 266DEG 17KT 4004 9849

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Billings Wright
Local storm report, Jul 21, 5:07 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
507 PM CDT Mon Jul 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     Tstm Wnd Gst     7 NNE Natoma            39.28N 98.98W
07/21/2025  M68 MPH          Osborne            KS   Mesonet

            Personal weather station reports gust to
            68mph.

&&
Special weather statement, Jul 21, 5:35 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Hastings NE
535 PM CDT Mon Jul 21 2025

KSZ017-212315-
Rooks KS-
535 PM CDT Mon Jul 21 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ROOKS COUNTY
THROUGH 615 PM CDT...

At 534 PM CDT, Doppler radar was tracking a strong thunderstorm near
Palco, or 15 miles north of Ellis, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Zurich around 545 PM CDT.

Other locations in the path of this storm include Plainville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3926 9961 3945 9942 3935 9931 3914 9914
      3913 9961
TIME...MOT...LOC 2234Z 244DEG 18KT 3916 9954

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Billings Wright
Local storm report, Jul 21, 5:40 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
540 PM CDT Mon Jul 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     Hail             Burr Oak                39.87N 98.31W
07/21/2025  E1.50 Inch       Jewell             KS   Trained Spotter

&&

KS
Special weather statement, Jul 21, 5:47 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Hastings NE
547 PM CDT Mon Jul 21 2025

KSZ007-212330-
Jewell KS-
547 PM CDT Mon Jul 21 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JEWELL COUNTY
THROUGH 630 PM CDT...

At 546 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Esbon, or 37 miles northwest of Beloit, moving east at
10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern Jewell
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3993 9822 3989 9850 4000 9850 4000 9821
TIME...MOT...LOC 2246Z 273DEG 8KT 3995 9845

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Billings Wright
Local storm report, Jul 21, 5:51 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
551 PM CDT Mon Jul 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     Hail             10 SSW Osborne          39.31N 98.79W
07/21/2025  M0.88 Inch       Osborne            KS   Trained Spotter

            Nickel sized hail in Covert.

&&

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 1:08 PM CDTFlood WatchGIDJewell, Mitchell, Osborne, Rooks, Smith14 hr
Jul 21, 1:45 PM CDTSpecial Weather StatementGIDSmith30 min
Jul 21, 2:16 PM CDTSpecial Weather StatementGIDJewell29 min
Jul 21, 3:27 PM CDTSevere Thunderstorm WarningGIDOsborne, Rooks11 min
Jul 21, 3:36 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDOsborne, Rooks39 min
Jul 21, 4:05 PM CDTSevere Thunderstorm WarningGIDJewell40 min
Jul 21, 4:08 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDOsborne, Rooks52 min
Jul 21, 4:39 PM CDTAreal Flood AdvisoryGIDRooks79 min
Jul 21, 4:44 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDJewell16 min
Jul 21, 4:54 PM CDTSevere Thunderstorm WarningGIDJewell, Smith51 min
Jul 21, 4:58 PM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith47 min
Jul 21, 5:24 PM CDTAreal Flood AdvisoryGIDJewell, Smith25 min
Jul 21, 5:28 PM CDTSevere Thunderstorm WarningGIDJewell47 min
Jul 21, 5:32 PM CDTAreal Flood AdvisoryGIDOsborne, Rooks26 min
Jul 21, 5:35 PM CDTSpecial Weather StatementGIDRooks40 min
Jul 21, 5:43 PM CDTSevere Thunderstorm WarningGIDMitchell, Osborne22 min
Jul 21, 5:47 PM CDTSpecial Weather StatementGIDJewell43 min
Jul 21, 5:49 PM CDTFlash Flood WarningGIDJewell, Smith4 hr
Jul 21, 5:51 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDJewell39 min
Jul 21, 5:58 PM CDTSevere Thunderstorm WarningGIDOsborne, Rooks47 min
Jul 21, 6:10 PM CDTSpecial Weather StatementGIDMitchell50 min
Jul 21, 6:16 PM CDTSpecial Weather StatementGIDJewell14 min
Jul 21, 6:25 PM CDTSpecial Weather StatementGIDOsborne50 min
Jul 21, 6:44 PM CDTSevere Thunderstorm WarningGIDRooks16 min
Jul 21, 6:45 PM CDTAreal Flood AdvisoryGIDMitchell5 hr

Nearby

Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.